Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On products of characters in $ A\sb n$


Author: Ilan Zisser
Journal: Proc. Amer. Math. Soc. 111 (1991), 633-641
MSC: Primary 20C30; Secondary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1991-1043422-5
MathSciNet review: 1043422
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every power with exponent greater than 1 of a nonprincipal irreducible character of $ {A_n}$ has at least 3 irreducible constituents. It is shown that, if the exponent is greater than 3, then the number of irreducible constituents is at least 4.


References [Enhancements On Off] (What's this?)

  • [ACH] Z. Arad, D. Chillag, and M. Herzog, Powers of characters of finite groups, J. Algebra 103 (1986), 241-255. MR 860703 (87i:20013)
  • [BC] H. I. Blau and D. Chillag, On powers of characters and powers of conjugacy classes of a finite group, Proc. Amer. Math. Soc. 98 (1986), 7-10. MR 848863 (87g:20009)
  • [I] I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • [JK] G. James and A. Kerber, The representation theory of the symmetric group, Encyclopedia of Mathematics and its Application, Addison-Wesley, Reading, MA, 1981. MR 644144 (83k:20003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C30, 20C15

Retrieve articles in all journals with MSC: 20C30, 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1043422-5
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society